Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 15, NWS New Orleans, LA

February 15, 2016Wilkinson County, Mississippi; East Feliciana Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 15, 2016, 11:31 AM CST for Wilkinson County, Mississippi; East Feliciana Parish, West Feliciana Parish, Louisiana. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2016, 11:31 AM CST (17:31 UTC)
Expired
Feb 15, 2016, 12:00 PM CST
In force
29 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties East Feliciana Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS

What was reported inside it

TimeReportWhereRemark
Feb 15, 11:38 AM CSTTSTM WND DMG3 N Spillman, LAFEW TREES DOWN.
Feb 15, 11:38 AM CSTHAIL 1.54 Nw Spillman, LAPING PONG BALL SIZED HAIL REPORTED AT SOUTH OF THE BORDER GAS STATION.
Feb 15, 11:42 AM CSTTSTM WND DMG7 Sse Woodville, MSTWO TREES DOWN OFF WHITAKER RD. LESS THAN ONE MILE NORTH OF STATE LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:30 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

585 
WUUS54 KLIX 151731
SVRLIX
LAC037-125-MSC157-151800-
/O.NEW.KLIX.SV.W.0015.160215T1731Z-160215T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1131 AM CST MON FEB 15 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WEST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...
  NORTHWESTERN EAST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...
  SOUTHEASTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL NOON CST

* AT 1130 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPILLMAN...
  OR 12 MILES NORTH OF ST. FRANCISVILLE...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...WOODVILLE...WILSON...NORWOOD...WAKEFIELD AND SPILLMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3114 9109 3078 9110 3087 9152 3112 9149
TIME...MOT...LOC 1730Z 271DEG 23KT 3097 9136 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

MJH
1 follow-up statement
143 
WWUS54 KLIX 151756
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1156 AM CST MON FEB 15 2016

LAC037-125-MSC157-151805-
/O.EXP.KLIX.SV.W.0015.000000T0000Z-160215T1800Z/
WEST FELICIANA LA-EAST FELICIANA LA-WILKINSON MS-
1156 AM CST MON FEB 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEST FELICIANA...
NORTHWESTERN EAST FELICIANA PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHEASTERN WILKINSON COUNTIES WILL EXPIRE AT 1200 PM CST...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3114 9109 3078 9110 3087 9152 3112 9149
TIME...MOT...LOC 1753Z 271DEG 23KT 3097 9136 

$$

MJH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 7:28 AM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Feb 15, 7:28 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
728 AM CST MON FEB 15 2016

...SOUNDING DISCUSSION...

THE MORNING SURFACE TEMPERATURE INVERSION UP TO 1500 FEET IS THE
ONLY SUBSTANTIAL STABLE LAYER ON THIS MORNING'S SOUNDING. WITH
GOOD BOUNDARY LAYER MIXING...THIS LAYER WILL EVENTUALLY BE REMOVED
AND SHOULD ALLOW FOR MORE SURFACE BASED STORMS. INSTABILITY AS
MEASURED BY MLCAPE IS AROUND 600 J/KG WITH MUCAPE AROUND 1050 J/KG
AND LAPSE RATES ARE MODEST AROUND 6.5 TO 7.0 C/KM ABOVE THE
INVERSION. LOW LEVEL WIND SHEAR IS ALREADY GOOD WITH BOTH
DIRECTIONAL AND SPEED SHEAR PRESENT WITH THE 1KM WINDS FROM THE
SOUTH AT 35 KNOTS AND 6KM WINDS FROM THE WEST AT 45 KNOTS. SRH
0-1KM IS OVER 300 M2/S2 AND 0-3KM IS AROUND 380 M2/S2. THE LAST
TWO STATEMENTS ARE SUPPORTIVE OF ORGANIZED STORMS AND ROTATING
UPDRAFTS. A HAIL THREAT ALSO EXISTS WITH THE FREEZING LEVEL AROUND
9250 FEET AND THE WET BULB ZERO HEIGHT AROUND 8200 FEET. THE
POTENTIAL FOR STRONG DOWNBURST WINDS IS NOT AS HIGH AT THIS TIME
WITH A DOWNDRAFT CAPE AROUND 700 J/KG. OVERALL MEAN STORM MOTION
IS FROM 235 /SOUTHWEST/ AT 36 KNOTS. A PEAK WIND SPEED OF 130
KNOTS AT 40000 FEET WAS OBSERVED AS WE ARE CURRENTLY ON THE
NORTHERN SIDE OF A JET STREAK OVER THE NORTHERN GULF OF MEXICO.
ANOTHER OPPORTUNITY TO EVALUATE THE PRE-STORM ENVIRONMENT WILL
OCCUR AS SPC HAS REQUESTED A SPECIAL RELEASE AROUND 18Z.

12Z BALLOON INFO: A SUCCESSFUL FLIGHT REACHING 20 MILES ABOVE THE
GROUND AFTER 103 MINUTES OF ASCENT. THE BALLOON TRAVELED 67 MILES
DOWNRANGE FROM THE OFFICE.

ANSORGE

&&

.PREV DISCUSSION... /ISSUED 345 AM CST MON FEB 15 2016/

SHORT TERM...

THE NEXT 18 HOURS WILL SEE THE MOST ACTIVE WEATHER EXPECTED FOR
THE REMAINDER OF THE ENTIRE WEEK. A STRONG UPPER LEVEL TROUGH IS
CURRENTLY DIGGING INTO THE SOUTHERN PLAINS AND TEXAS. THIS TROUGH
WILL SLIDE THROUGH THE LOWER MISSISSIPPI VALLEY TODAY AND SHOULD
BE WELL EAST OF THE AREA BY LATE THIS EVENING AND TONIGHT. A
INCREASINGLY WARM AND BUOYANT AIRMASS HAS ADVECTED INTO THE AREA
TONIGHT...WITH TEMPERATURES ACTUALLY WARMING IN MANY SPOTS. THIS
WARM AND BUOYANT AIRMASS WILL INTERACT WITH THE RAPIDLY INCREASING
OMEGA AND RESULTANT LIFT OVERSPREADING THE REGION TO PRODUCE
SHOWERS AND THUNDERSTORMS FOR MUCH OF THE DAY.

AN INITIAL BAND OF CONVECTION THAT IS CURRENTLY FORMING OVER THE
NORTHWEST PARTS OF THE CWA IS ASSOCIATED WITH A HIGHLY DIFLUENT
FLOW REGIME ALOFT AND A FAVORABLE JET DYNAMICS ASSOCIATED WITH A
100+ KNOT JET STREAK CURRENTLY SLIDING ACROSS THE GULF SOUTH. THIS
BAND OF CONVECTION WILL CONTINUE TO MOVE ACROSS THE NORTHERN HALF
OF THE FORECAST AREA THROUGH THE EARLY MORNING HOURS. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. A FEW OF THE
STORMS COULD BE STRONG...BUT CONDITIONS DO NOT QUITE LOOK PRIMED
FOR SEVERE CONVECTION THROUGH AT LEAST MID-MORNING AS CAPE WILL
BE SOMEWHAT LIMITED.

HEADING INTO THE LATE MORNING AND AFTERNOON HOURS...ANOTHER BAND
OF CONVECTION SHOULD PUSH THROUGH THE FORECAST AREA. THIS BAND OF
CONVECTION SHOULD FORM ALONG AND JUST AHEAD OF A DRY LINE WHICH IS
CURRENTLY FORMING OVER CENTRAL TEXAS. THE DRY LINE SHOULD QUICKLY
RACE TO THE EAST AT AROUND THE SAME SPEED AS THE PARENT UPPER
LEVEL TROUGH AXIS...AND SHOULD BE MOVING INTO THE ATCHAFALAYA
BASIN SOMETIME AROUND NOON BASED ON THE LATEST HRRR GUIDANCE. IT
LOOKS LIKE THE STRONGEST FORCING AND GREATEST POTENTIAL FOR
CONVECTIVE DEVELOPMENT WILL GENERALLY BE ALONG AND NORTH OF THE
I-10 CORRIDOR...AND HAVE THE HIGHEST POPS IN THIS AREA. DYNAMIC
FORCING SHOULD BE SLIGHTLY WEAKER SOUTH OF I-10...AND ONLY HAVE
CHANCE TO LIKELY POPS FOR THESE AREAS. THE RAIN THREAT SHOULD
QUICKLY DIMINISH BY THIS EVENING AS THE DRY LINE PUSHES INTO
ALABAMA AND FLORIDA AND STRONG DRY AIR ADVECTION AND SUBSIDENCE
OVERTAKES THE AREA.

THE SEVERE THREAT SHOULD ALSO BE GREATEST NORTH OF THE I-10
CORRIDOR...WHERE SPEED SHEAR...DIRECTIONAL SHEAR...AND MLCAPE
VALUES ARE MAXIMIZED. LAPSE RATES WILL BE QUITE STEEP...AND A LOW
WET BULB ZERO HEIGHT OF ONLY 8200 FEET WILL BE FAVORABLE FOR SOME
HAIL FORMATION IN THE STRONGEST STORMS. HELICITY VALUES OF 250
M2/S2 OR HIGHER CAN BE EXPECTED THIS AFTERNOON...SO ANY SUSTAINED
CONVECTION SHOULD BEGIN TO ROTATE AND TAKE ON SUPERCELL
CHARACTERISTICS. THUS...A RISK OF A FEW TORNADOES FORMING WILL
ALSO BE PRESENT THIS AFTERNOON AND EVENING.

THE ENTIRE AREA SHOULD MOSTLY CLEAR SKIES AND DRY WEATHER IN PLACE
BY TOMORROW MORNING...AS DEEP LAYER NORTHWEST FLOW ALOFT AND A
STRONG SURFACE RIDGE OVERTAKE THE GULF SOUTH. THIS SAME GENERAL
PATTERN SHOULD PERSIST INTO WEDNESDAY AS WELL. NOT MUCH IN THE WAY
OF COLD AIR ADVECTION IS EXPECTED WITH THIS RIDGE OF HIGH
PRESSURE...SO TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE
AVERAGE IN THE 60S AND LOWER 70S BOTH DAYS. OVERNIGHT LOWS WILL
COOL INTO THE 40S AND LOWER 50S BOTH NIGHTS.

LONG TERM...

HEADING INTO THE LATTER HALF OF THE WEEK...DEEP LAYER RIDGING WILL
DEVELOP OVER THE AREA...AS A STRONG UPPER LEVEL HIGH MOVES IN FROM
THE SOUTHERN PLAINS AND BECOMES CENTERED OVER THE GULF SOUTH.
SINKING AIR THROUGHOUT THE ATMOSPHERIC COLUMN...ALONG WITH A
RETURN TO ONSHORE FLOW WILL ALLOW TEMPERATURES TO WARM EVEN
FURTHER. HIGHS WILL EASILY CLIMB INTO THE MIDDLE TO UPPER 70S
THURSDAY THROUGH SUNDAY...AND OVERNIGHT LOWS SHOULD ONLY DIP INTO
THE 50S FOR MOST LOCATIONS. CONDITIONS MAY BE FAVORABLE FOR
ADVECTION FOG TO DEVELOP AS DEWPOINTS RISE INTO THE UPPER 50S AND
LOWER 60S. THE BIGGEST CAVEAT WILL BE JUST HOW STRONG WINDS ARE
DURING THE OVERNIGHT HOURS. IF WINDS FALL TO AROUND 5 TO 10
MPH...ADVECTION FOG COULD BE VERY LIKELY DURING THIS PERIOD. HAVE
NOT INCLUDED A MENTION OF FOG IN THE FORECAST YET...DUE TO THE
UNCERTAINTY IN PLACE.

AVIATION...

MOST LOCATIONS ARE VFR WITH CIGS AT OR ABOVE SCT-BKN040...EXCEPT
OVC010 AT KMCB. CONVECTION DEVELOPING STEADILY FROM KMCB TO KLFT
WITH ANOTHER SURGE OF SHOWERS MOVING INTO KBTR. CIGS SHOULD LOWER TO
MVFR LEVELS WITH CONVECTION THIS MORNING...THEN BECOMING
PREDOMINANTLY MVFR BASED DURING THE AFTERNOON PRIOR TO WIND SHIFT.
CONDITIONS ARE EXPECTED TO IMPROVE TO VFR CAVOK SHORTLY AFTER WIND
SHIFT FROM WEST TO EAST. 24/RR

MARINE...

SOME GRADIENT RESPONSE THIS MORNING HAS WINDS IN THE 15-
20KT RANGE THIS MORNING. AS THE SURFACE LOW CURRENTLY DEVELOPING
OVER EAST TEXAS EJECTS NORTHEAST THIS MORNING...WINDS SHOULD LESSEN
TO AROUND 15 KNOTS SUSTAINED WHILE VEERING SOUTHWEST. LOW WILL THEN
SLINGSHOT A COLD FRONT INTO THE NORTH GULF THIS EVENING WHICH WILL
SWEEP EASTWARD RATHER QUICKLY OVERNIGHT. GRADIENT PRE-FRONTAL
APPEARS STRONGER THAN POST-FRONTAL WITH MODEST COLD AIR ADVECTION.
THIS SHOULD REDUCE THE WINDS TO JUST MODERATE LEVELS TONIGHT AND
TUESDAY. WINDS AND SEAS SETTLE WEDNESDAY BEFORE SURFACE HIGH RIDGES
WITH BETTER COLD AIR ADVECTION LATE THURSDAY INTO FRIDAY. 24/RR

DECISION SUPPORT...

DSS CODE....YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING CONTINUES ON THE PEARL RIVER AND
             MISSISSIPPI RIVER AT RED RIVER LANDING.
 MARGINAL/SLIGHT RISK OF SEVERE WEATHER MONDAY.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  40  71  43 /  90  20   0   0
BTR  72  45  73  45 /  80  20   0   0
ASD  71  44  71  45 /  80  30  10   0
MSY  71  47  68  50 /  70  20   0   0
GPT  68  44  67  45 /  70  40  10   0
PQL  69  40  69  43 /  60  50  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 15, 3:51 AM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 AM CST MON FEB 15 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-152200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
351 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA. THE PRIMARY THREAT WILL
BE DAMAGING WINDS FROM THE STRONGER THUNDERSTORMS...POSSIBLY IN A
SQUALL LINE AHEAD OF A COLD FRONT. ISOLATED LARGE HAIL AND
TORNADOES WILL ALSO BE POSSIBLE. THE THREAT WILL END FROM WEST TO
EAST WITH COLD FRONTAL PASSAGE LATE THIS AFTERNOON AND EVENING.

SMALL CRAFT SHOULD EXERCISE CAUTION IN THE COASTAL WATERS FOR
SOUTHERLY WINDS 15 TO 20 KNOTS THIS MORNING...SETTLING A BIT LATER
THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STAY TUNED FOR LATER
STATEMENTS AND REMAIN ALERT TO THE WEATHER SITUATION THROUGHOUT
THE DAY.

24/RR

In the hours before

Special weather statement, Feb 15, 5:35 AM CST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
535 AM CST MON FEB 15 2016

LAZ039-071-MSZ071-151230-
NORTHERN TANGIPAHOA-WASHINGTON-WALTHALL-
535 AM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON...
NORTHEASTERN TANGIPAHOA PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTH
CENTRAL WALTHALL COUNTIES...

AT 535 AM CST...A STRONG THUNDERSTORM WAS OVER WILMER...OR 10 MILES
EAST OF AMITE...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLINTON...VARNADO...WILMER AND DEXTER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3071 9037 3081 9044 3112 8998 3089 8982
TIME...MOT...LOC 1135Z 239DEG 21KT 3078 9035
Special weather statement, Feb 15, 6:26 AM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
626 AM CST MON FEB 15 2016

LAZ039-MSZ071-151300-
WASHINGTON-WALTHALL-
626 AM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHEASTERN WALTHALL COUNTY...

AT 624 AM CST...A STRONG THUNDERSTORM WAS 8 MILES NORTHEAST OF
FRANKLINTON...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME BROAD ROTATION IS INDICATED WITH THIS PARTICULAR STORM. IF THE
ROTATION TIGHTENS IN THE NEXT FEW MINUTES...A TORNADO WARNING MAY
BE NEEDED.

LOCATIONS IMPACTED INCLUDE...
DEXTER AND ANGIE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3113 8994 3111 8994 3111 8993 3109 8993
      3109 8992 3107 8992 3107 8984 3100 8983
      3100 8973 3098 8973 3087 9009 3095 9016
      3113 9000
TIME...MOT...LOC 1224Z 235DEG 22KT 3095 9007

24/RR
Special weather statement, Feb 15, 11:24 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1124 AM CST MON FEB 15 2016

MSZ077-080-151815-
PEARL RIVER MS-HANCOCK MS-
1124 AM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEARL RIVER AND NORTHERN
HANCOCK COUNTIES UNTIL 1215 PM CST...

AT 1123 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORM FROM PICAYUNE TO POPLARVILLE...MOVING NORTHEAST AT 30
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PICAYUNE...POPLARVILLE AND MCNEIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3087 8934 3063 8934 3041 8957 3051 8976
      3098 8948 3098 8944
TIME...MOT...LOC 1723Z 219DEG 26KT 3051 8967

ANSORGE

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 10:31 AM CSTSevere Thunderstorm WarningLIXWilkinson44 min
Feb 15, 11:05 AM CSTSevere Thunderstorm WarningLIXWilkinson40 min
Feb 15, 11:24 AM CSTSpecial Weather StatementLIXPearl River51 min
Feb 15, 11:44 AM CSTTornado WarningLIXAmite, Wilkinson31 min
Feb 15, 12:00 PM CSTSevere Thunderstorm WarningLIXJackson14 min
Feb 15, 12:03 PM CSTSpecial Weather StatementLIXJackson42 min
Feb 15, 12:13 PM CSTTornado WarningLIXAmite32 min
Feb 15, 12:42 PM CSTSevere Thunderstorm WarningLIXAmite, Pike, Walthall48 min
Feb 15, 12:50 PM CSTTornado WarningLIXPike25 min
Feb 15, 1:04 PM CSTSpecial Weather StatementLIXHancock26 min
Feb 15, 1:19 PM CSTTornado WarningLIXWalthall26 min
Feb 15, 1:25 PM CSTSpecial Weather StatementLIXHancock50 min
Feb 15, 1:37 PM CSTSpecial Weather StatementLIXJackson23 min
Feb 15, 1:43 PM CSTSevere Thunderstorm WarningLIXHancock, Harrison32 min
Feb 15, 2:06 PM CSTSpecial Weather StatementLIXPike, Walthall24 min
Feb 15, 2:14 PM CSTSpecial Weather StatementLIXHarrison46 min
Feb 15, 2:33 PM CSTSpecial Weather StatementLIXHancock, Pearl River27 min
Feb 15, 2:47 PM CSTSevere Thunderstorm WarningLIXHarrison, Jackson28 min
Feb 15, 2:58 PM CSTSpecial Weather StatementLIXHancock32 min
Feb 15, 3:26 PM CSTSevere Thunderstorm WarningLIXHarrison34 min
Feb 15, 3:27 PM CSTSpecial Weather StatementLIXHancock33 min
Feb 15, 4:04 PM CSTSpecial Weather StatementLIXHarrison, Jackson26 min
Feb 15, 4:26 PM CSTSpecial Weather StatementLIXJackson34 min
Feb 15, 5:35 AM CSTSpecial Weather StatementLIXWashington55 min
Feb 15, 6:26 AM CSTSpecial Weather StatementLIXWashington34 min
Feb 15, 10:47 AM CSTSmall Craft AdvisoryLIX7 hr
Feb 15, 11:46 AM CSTSpecial Marine WarningLIX59 min
Feb 15, 12:01 PM CSTSpecial Weather StatementLIXIberville, Pointe Coupee, West Baton Rouge, West Feliciana29 min
Feb 15, 12:06 PM CSTTornado WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana24 min
Feb 15, 12:27 PM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana33 min
Feb 15, 12:31 PM CSTSpecial Weather StatementLIXOrleans29 min
Feb 15, 12:38 PM CSTSpecial Marine WarningLIX67 min
Feb 15, 12:50 PM CSTSpecial Weather StatementLIXSaint Tammany25 min
Feb 15, 12:54 PM CSTSpecial Weather StatementLIXSaint Charles36 min
Feb 15, 1:50 PM CSTSpecial Weather StatementLIXTangipahoa25 min
Feb 15, 1:54 PM CSTSpecial Weather StatementLIXWest Baton Rouge36 min
Feb 15, 1:55 PM CSTSpecial Weather StatementLIXSaint Bernard35 min
Feb 15, 2:09 PM CSTSpecial Weather StatementLIXWashington36 min
Feb 15, 2:21 PM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston24 min
Feb 15, 2:24 PM CSTSpecial Weather StatementLIXTangipahoa36 min
Feb 15, 2:44 PM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge31 min
Feb 15, 2:53 PM CSTSpecial Weather StatementLIXLivingston37 min
Feb 15, 2:56 PM CSTSpecial Weather StatementLIXSaint Tammany34 min
Feb 15, 3:23 PM CSTSpecial Marine WarningLIX37 min
Feb 15, 3:24 PM CSTSpecial Weather StatementLIXLivingston51 min
Feb 15, 3:31 PM CSTSpecial Weather StatementLIXAscension44 min
Feb 15, 3:39 PM CSTSpecial Marine WarningLIX36 min
Feb 15, 3:43 PM CSTSpecial Marine WarningLIX62 min
Feb 15, 3:47 PM CSTSpecial Weather StatementLIXPlaquemines28 min
Feb 15, 3:53 PM CSTSpecial Marine WarningLIX67 min
Feb 15, 4:11 PM CSTSpecial Weather StatementLIXAssumption, Saint James34 min
Feb 15, 4:14 PM CSTSpecial Marine WarningLIX61 min
Feb 15, 4:30 PM CSTSpecial Marine WarningLIX60 min
Feb 15, 4:40 PM CSTSpecial Marine WarningLIX65 min
Feb 15, 4:55 PM CSTSpecial Weather StatementLIXSaint Charles65 min
Feb 15, 5:06 PM CSTSpecial Weather StatementLIXJefferson24 min
Feb 15, 5:29 PM CSTSpecial Marine WarningLIX91 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.